Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 16, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 27, 2018, 3:05 AM EST. It took effect at Feb 27, 2018, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2018, 3:05 AM EST (08:05 UTC)
- In effect from
- Feb 27, 2018, 4:00 AM EST
- Expired
- Feb 28, 2018, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
904 WHUS72 KMLB 270805 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 305 AM EST Tue Feb 27 2018 AMZ570-572-280900- /O.NEW.KMLB.SC.Y.0016.180227T0900Z-180228T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 305 AM EST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 AM EST Wednesday. * WINDS...North to Northeast winds increasing to around 20 knots into Tuesday night. * WAVES/SEAS...Seas building to 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 9:29 PM EST, 5 hours 36 minutes earlier.
Area forecast discussion, Feb 26, 9:29 PM EST, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 929 PM EST Mon Feb 26 2018 .UPDATE... Tonight...Front approaching from the north will move into central FL overnight. Isolated showers along the front may reach northern portions of Volusia and Lake counties, with most showers remaining over marine areas. Low stratus ahead of the front will develop over northern areas, with patchy fog for portions of the southern interior. Post-frontal winds veer to the N/NW and gradually increasing by sunrise. Overnight lows in the low to mid 60s should remain below warm minimum records for most sites. Tomorrow...(prev discussion) N/NE winds in the morning will veer to the NE into the afternoon hours with surface high pressure building east across the Carolinas. Prevalent low cloudiness behind the boundary will lift into the afternoon but remain considerable across nrn sections with clouds becoming scattered across far srn sections. The low level onshore flow will support isolated to scattered showers moving toward the coast. Will forecast low coastal shower chances with showers tending to diminish as they try to push inland into tomorrow afternoon. Highs temperatures will lower into the mid to upper 70s across Volusia county and 80-83 across the central/srn zones. && .AVIATION... Low stratus ahead of a frontal boundary approach from the north will gradually lower ceilings, with periods of MVFR ceilings forecast for most terminals before daybreak, lingering into mid morning. Front will veer winds N/NW overnight beginning in northern terminals. Mostly dry with isolated -SHRA possible for KDAB/KLEE. && .MARINE... Tonight...(modified prev) S/SW winds across the waters will veer NW/N later tonight as a frontal boundary moves south. Winds will increase to around 15 knots later tonight across the Volusia waters but SCEC headlines can hold off until the daytime hours on Tuesday. Tuesday...NE winds will increase to 15-20 knots across the nrn waters and 10-15 knots srn waters into Tue afternoon. Will need SCEC headlines on Tuesday for the Volusia waters and probably the Brevard offshore marine zone as well. Seas will increase to 6 ft offshore by afternoon north of the Cape into Tuesday afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 65 75 64 82 / 20 20 10 20 MCO 65 81 64 85 / 10 20 10 20 MLB 66 81 67 83 / 10 30 20 20 VRB 66 81 67 83 / 10 30 20 20 LEE 66 79 63 84 / 10 10 10 10 SFB 64 78 63 84 / 10 20 10 20 ORL 67 80 64 84 / 10 20 10 20 FPR 64 82 67 84 / 10 30 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Smith IMPACT WX....Lascody
Hazardous weather outlook, Feb 26, 3:47 AM EST, 23 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 347 AM EST Mon Feb 26 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 347 AM EST Mon Feb 26 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... Lingering swells will generate a moderate risk of rip currents at area beaches today. Greatest risk of rip currents will be late this morning and into early afternoon due to tides. Check with ocean rescue personnel on the latest surf conditions. Always swim near a lifeguard and never swim alone. If caught in a rip current, swim in a direction following the shoreline until the current weakens, then swim back towards shore. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High pressure building over the marine area on Tuesday will create building and choppy seas as winds increase. Caution conditions will exist over a portion of the area by Tuesday evening. The rip current risk will likely remain elevated along the beaches of east central Florida into early this week due to lingering swells over the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Pendergrast
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.